My Worst Nightmare

Discussion in 'Support' started by hartje5, Sep 23, 2016.

tinnitus forum
    1. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Hi people, I've been off the board for a while. I am doing CBT for 8 weeks now. But since yesterday all hell broke loose. Have been experiencing the most horrible spike. Diamond cutter head drill leaves me in total panic with no sleep. I have been taking valium last night even though I fought so hard to get of benzo's. I feel like I'm losing this battle. Help me please. I have to live for my children but all I want to do is disappear. This sound is not livable. Help me please.
       
      • Hug Hug x 8
    2. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Please people, I'm at my wits end.
       
      • Hug Hug x 1
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Try to stay calm as anxiety will feed your tinnitus.
      Spikes will come and go but I know that are hard to cope with.
      Be kind to yourself with some nice treats and play relaxing music day and night to help.
      Try get out in the fresh air and also have some nice relaxing baths.
      Try to what you can keep your mood up and don't put any pressure on yourself and off load stress .
      Keep posting for support around the clock as needed.
      Stay strong.....lots of love glynis
       
    4. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Thank you Glynis, I've just taken a bath. I've been talking to my mother via Skype and have a friend coming round for lunch. I'm trying not to think about the past or the future. It very hard to calm myself down. I seem to be in some sort of hyper state. Wanting to flee but can't. Life is tough right now.
       
      • Hug Hug x 1
    5. stophiss

      stophiss Member

      Location:
      Florida
      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      too full a life
      My suggestion and only that is...distraction. You must distract yourself as much as possible from focusing on your tinnitus which if spiking will drive you crazy.
      Take up something you haven't done. Get out the door. For me its intense exercise which also creates a strong lean body. I bike and swim everyday. Surround yourself with friendly people you enjoy...that is if you can find them. :)

      We each wish you the strength to cope. Tinnitus spikes for unexplained reasons many of us contend with. Keep the thought that the hurricane you are living through will subside and the sun will come back out.

      My best.
       
      • Like Like x 1
      • Agree Agree x 1
    6. Jomo

      Jomo Member

      Tinnitus Since:
      9/4/16
      Cause of Tinnitus:
      going for a rim shot on the snare drum.
    7. LeQuack
      Scared

      LeQuack Member Benefactor

      Location:
      United States of Europe
      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Bad luck and bad genes
      Sorry to hear you have been having a hard time. I've also been having a bad spike this week and I know how you feel, even though I had this thing for more than 10 years. Try to stay strong.
       
    8. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Thank you so much for your posts. Distraction is key. I am so sad that I can not go to the gym or go swimming. That is what I used to do when times were rough. I have a heart condition that makes it impossible. I feel trapped in my body with all the noise. My friend took me out today. I feel so lucky to have her. She made me laugh and forget for a couple of hours.

      Now I'm home again. But have had a good day.
       
      • Hug Hug x 1
    9. Candy

      Candy Member Benefactor Team Awareness

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Unidentified
      Good to hear, where are u based? How old are your kids? I know the pressure u feel, there will be some way through this ...
       
    10. Michael B

      Michael B Member

      If your friend was able to help you forget about it for a couple of hours, try being creative and think of other ways of distracting yourself. Distraction is the key of course. If it continues, consider discussing things with your doctor who might prescribe short-term anxiety medication (that doesn't interfere with your medical conditions).

      Personally, I have a bluetooth hearing aid that I use with my favorite app for masking purposes.

      We need to outsmart tinnitus and regain control over our lives.
       
    11. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Thank you all, you are great people.

      @Jomo that is a great tinnitus masker, I'm playing it now and it made me relax immediately. Thank you.

      @LeQuack Wow, ten years. My god. I cannot even imagine having to live with this for more than a year. I wish so much to habituate but I am very scared of T. and H. and under a lot of stress from my heart condition so that is not likely to happen anytime soon. Plus my T. flucuates enormously. I can have an all most silent morning or a dentis like sensation, crickets, the sound of sandpaper, anything is possible. Never know what I'm going to wake up to and T. changes throughout the day.

      @Candy I'm Dutch, my children are 19, 16 and 13 years old.

      @Michael B I'm thinking about buying a pair of WNG's. I have only very mild hearing loss in the high frequencies so a hearing aid won't help. I still have not found a way to be able to relax with my current T. I feel very frightened most of the time. Afraid of my heart condition that is getting worse from all the stress I've been under for so long but especially since T. started on the 4th of december last year. I've been taking Xanax for 7 month but found I was to tired to live a normal life and very depressed when taking it. Stopping it was no easy task but I made it.

      Luckely T. has settled down somewhat. Now I'm left with a completely stressed out body from not sleeping and the adrenaline rushing through my body.

      Lord will I ever feel peace again?
       
    12. Jomo

      Jomo Member

      Tinnitus Since:
      9/4/16
      Cause of Tinnitus:
      going for a rim shot on the snare drum.
      @hartje5

      Its not just a masker....my T goes away for a while after i listen to it for a while...i hope it has the same effect for you....went to bed with it last night..looped it using an app on my phone. Not going anywhere without that clip.
       
    13. Michael B

      Michael B Member

      Will WE ever feel peace again!
       
      • Good Question Good Question x 2
    14. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I am thinking you should call the doctor and tell him this. Maybe there is something he could do or possibly an ENT. Also, I am not sure if you are taking this but aspirin can cause tinnitus. I hope you feel better soon.
       
    15. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I'm not taking aspirin. My T. was cause by the mix of Flecainide, Verapamil and Apixaban. All heart medication. Luckily the spike went down and today T. is really quiet. This is such a strange affliction.
       
    16. Codaz

      Codaz Member

      If you feel the need to talk in Dutch pm me. Take care of your kids and yourself.
      It's horrible to read that heart medication can cause it as well.
       
    17. Robert44

      Robert44 Member Benefactor

      Location:
      New York
      Tinnitus Since:
      April 2015
      Cause of Tinnitus:
      loud concert
      @Jomo hi, what app do you use to loop it?
       
    18. Jomo

      Jomo Member

      Tinnitus Since:
      9/4/16
      Cause of Tinnitus:
      going for a rim shot on the snare drum.
      Download white noise...it allows you to create your own clips...i have this and the sound of my sink...u cant tell that its looped...its great..hope it helps
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.